Alert archive / Florida / High Surf Advisories in 2008
High Surf Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high surf advisory at Feb 6, 2008, 2:39 AM CST for 4 counties in Florida. It took effect at Feb 6, 2008, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 2:39 AM CST (08:39 UTC)
- In effect from
- Feb 6, 2008, 6:00 AM CST
- Expired
- Feb 6, 2008, 4:23 PM CST
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KTAE 060839 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EST WED FEB 6 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE COAST FOR UNUSUALLY HIGH SURF... .STRONG SOUTH WINDS WILL GENERATE UNUSUALLY HIGH SURF TODAY AHEAD OF AN APPROACHING COLD FRONT. FLZ008-012-014-015-070000- /O.NEW.KTAE.SU.Y.0002.080206T1200Z-080207T0000Z/ COASTAL WALTON-BAY-GULF-FRANKLIN- 339 AM EST WED FEB 6 2008 /239 AM CST WED FEB 6 2008/ ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. STRONG SOUTH WINDS WILL DEVELOP THIS MORNING...GENERATING UNUSUALLY HIGH SURF ALONG THE EASTERN FLORIDA PANHANDLE COAST. THE SURF IS EXPECTED TO BE AROUND 4 FEET...WITH OCCASIONAL SETS UP TO 6 FEET. THE SURF WILL DECREASE TONIGHT AS WINDS BECOME NORTHWESTERLY BEHIND A COLD FRONT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ FOURNIER
1 follow-up statement
000 WHUS42 KTAE 062223 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 PM EST WED FEB 6 2008 FLZ008-012-014-015-062330- /O.CAN.KTAE.SU.Y.0002.000000T0000Z-080207T0000Z/ COASTAL WALTON-BAY-GULF-FRANKLIN- 523 PM EST WED FEB 6 2008 /423 PM CST WED FEB 6 2008/ ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HIGH SURF ADVISORY ALONG THE EASTERN FLORIDA PANHANDLE. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 6, 2:28 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 6, 2:28 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EST WED FEB 6 2008
.UPDATE...
UPON FURTHER REVIEW...WE WILL ISSUE A HIGH SURF ADVISORY FOR OUR
EASTERN FL PANHANDLE COUNTIES FROM ST GEORGE ISLAND WESTWARD.
ALTHOUGH THE NUMERICAL GUIDANCE INDICATES THAT SURF HEIGHTS WILL
PEAK AT 4 FEET TODAY...WE SUSPECT SOME SETS WILL ACTUALLY BE
HIGHER BASED ON UPSTREAM BUOY OBSERVATIONS AND THE WEDNESDAY
AFTERNOON SURF REPORT FROM PANAMA CITY (WHICH INDICATED THAT SURF
HEIGHTS WERE ALREADY REACHING 4 FEET).
&&
.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWED A WAVY COLD FRONT FROM
NEAR MEMPHIS TN TO THE TX COAST...WITH A VIGOROUS SQUALL LINE ALONG
AND JUST AHEAD OF IT. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A
STRONG SHORT WAVE TROUGH PROPAGATING EASTWARD OVER THE CENTRAL
PLAINS. CONDITIONS WERE WARM AT 06 UTC ACROSS THE FORECAST
AREA...AS WARM MOIST SOUTHERLY FLOW AND ABUNDANT LOW CLOUDS WERE
KEEPING TEMPERATURES WELL ABOVE AVERAGE.
&&
.SHORT TERM...
(TODAY THROUGH FRIDAY) THE 00 UTC NUMERICAL GUIDANCE FORECASTS THE
SHORT WAVE (CURRENTLY OVER THE CENTRAL PLAINS) TO LIFT RAPIDLY
NORTHEASTWARD TODAY...AS THE COLD FRONT AND ACCOMPANYING SQUALL LINE
APPROACH OUR AREA FROM THE WEST. USING A COMBINATION OF LINEAR
EXTRAPOLATION AND SHORT RANGE NUMERICAL GUIDANCE...THE MAIN SQUALL
LINE WILL MAKE IT TO DOTHAN AL AND PANAMA CITY FL BY MID TO LATE
MORNING...TO TALLAHASSEE FL AND ALBANY GA BY EARLY TO MID
AFTERNOON...AND TO CROSS CITY FL EARLY THIS EVENING. HOWEVER...THERE
WILL LIKELY BE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING IN CONVERGENCE BANDS AHEAD OF THIS MAIN FEATURE. THE
STORM PREDICTION CENTER HAS ALL OF OUR AREA IN A SLIGHT RISK FOR
SEVERE WEATHER...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LARGE
SCALE ENVIRONMENTAL PARAMETERS THAT FAVOR SEVERE WEATHER ARE (1)40 TO
50 KT OF 0-6KM VERTICAL WIND SHEAR (2)25 TO 35 KT 0-1KM VERTICAL
WIND SHEAR AND (3)A VERY MOIST BOUNDARY LAYER. LIMITING FACTORS ARE
(1)WEAKENING LARGE SCALE FORCING (2)MARGINAL MLCAPE AROUND
500 J/KG (DUE TO WEAK LAPSE RATES). BASED ON VARIOUS COMPOSITE
PARAMETERS AND PROBABILITIES...WE THINK THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ALONG AND WEST OF A LINE FROM TALLAHASSEE FL TO
ALBANY GA...WITH THE PROBABILITIES INCREASING FROM SOUTHEAST TO
NORTHWEST DUE TO MORE FAVORABLE LIFT AND SHEAR. THERE IS STILL A
CHANCE FOR AN ISOLATED TORNADO...ESPECIALLY IN AREAS WHERE THE LOW
CLOUDS LIFT AND LOCAL INSTABILITY IS ENHANCED. (IF THIS HAPPENS IT
IS TYPICALLY IN AL AND GA...AWAY FROM THE COOL SHELF WATERS OF
THE GULF). SURFACE WINDS WILL BE RATHER STRONG TODAY WITH FREQUENT
GUSTS TO 20 OR 25 MPH...SO WE WILL NEED A LAKE WIND ADVISORY.
THERE IS GOOD AGREEMENT AMONG THE GUIDANCE THAT THE COLD FRONT WILL
SLOW TO NEARLY A CRAWL TONIGHT AND THURSDAY...SO WE WILL HAVE TO
KEEP A NON-ZERO POP FOR OUR SOUTHEAST FL BIG BEND COUNTIES.
OTHERWISE...COOLER AND DRIER AIR WILL ADVECT IN BEHIND THE
FRONT...THOUGH THE AIR IS NOT PARTICULARLY COLD. A LIGHT FREEZE AND
PATCHY FROST ARE POSSIBLE FRIDAY MORNING...AS THE SURFACE WILL
LIKELY BE CALM AND THE AIRMASS WILL BE VERY DRY. WE USED A BLEND OF
MOS AND BIAS CORRECTED GUIDANCE FOR TEMPERATURES THIS
PERIOD...EXCEPT FOR FRIDAY MORNING...WHEN WE THINK MOS DOES A BETTER
JOB AT FORECASTING THESE RADIATIONAL COOLING PATTERNS.
.LONG TERM...
(FRIDAY NIGHT THROUGH TUESDAY) A DRY COLD FRONT WILL PUSH THROUGH
THE REGION ON SATURDAY. HIGH PRESSURE AND A VERY DRY AIRMASS WILL
FILTER IN SUNDAY THROUGH MONDAY ALONG WITH COOLER TEMPERATURES.
MAX TEMPS SUNDAY WILL RANGE FROM THE UPPER 50S TO LOWER 60S WITH
MIN TEMPS MONDAY IN THE LOWER TO MID 30S. THE SURFACE HIGH IS
FORECAST TO MOVE EAST INTO THE WESTERN ATLANTIC MONDAY NIGHT
THROUGH TUESDAY AS A SHORTWAVE DIGS FROM THE CENTRAL PLAINS AND
INTENSIFIES CLOSING OFF AN UPPER OVER EASTERN TENNESSEE BY 00Z
WED. THE TRAILING COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
FORECAST TO COME THROUGH OUR FA DRY ON TUESDAY. DUE TO THE
UNCERTAINTY WILL KEEP A SLIGHT POP IN THE FORECAST.
&&
.AVIATION...
PLENTY OF LOW-LEVEL MOISTURE AND LIGHT SOUTHERLY FLOW WILL LEAD
TO THE DEVELOPMENT OF FOG RESULTING IN IFR/LIFR CIGS/VSBYS UNTIL
AROUND DAYBREAK. A LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH
ACROSS THE FORECAST AREA FROM WEST TO EAST AFTER DAYBREAK. WENT
WITH TEMPO GROUPS FOR CONVECTION FROM MID MORNING TO EARLY
AFTERNOON AT DHN...PFN AND ABY AND FROM EARLY TO LATE AFTERNOON
FOR TLH AND VLD. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH
THE MAIN THREAT BEING GUSTY WINDS AND ISOLATED TORNADOES.
&&
.MARINE...
WINDS AND SEAS HAVE BEEN A LITTLE SLOWER TO INCREASE THAN PREVIOUSLY
FORECAST...BUT WE EXPECT THEM TO BE AT ADVISORY LEVELS BY
DAYBREAK...AND REMAIN AT ADVISORY LEVELS THROUGH 00 UTC.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITY MAY BRIEFLY DROP BELOW 35 PERCENT THURSDAY
AFTERNOON...BUT AT THIS TIME IT DOES NOT LOOK LIKE IT WILL BE LONG
ENOUGH TO WARRANT A RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 45 64 34 68 / 80 40 10 0 0
PANAMA CITY 72 44 61 45 67 / 90 20 10 0 10
DOTHAN 71 39 60 37 67 / 90 10 10 0 0
ALBANY 73 39 61 35 66 / 80 30 10 0 0
VALDOSTA 78 46 64 38 69 / 60 60 10 0 0
CROSS CITY 79 53 64 42 69 / 30 60 30 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...LAKE WIND ADVISORY FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM
EST /6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
HIGH SURF ADVISORY FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM
EST /6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
COASTAL WALTON...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
TO 60 NM.
&&
LONG TERM AND AVIATION...BARRY
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 5, 5:00 AM CST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST TUE FEB 5 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 600 AM EST TUE FEB 5 2008 /500 AM CST TUE FEB 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HIGH PRESSURE WILL DOMINATE THE LOCAL AREA WITH UNSEASONABLY WARM AFTERNOON TEMPERATURES FROM THE UPPER 70S TO LOWER 80S AWAY FROM THE COAST. WITH AMPLE LOW LEVEL MOISTURE IN PLACE...AREAS OF DENSE FOG WILL CONTINUE UNTIL MID MORNING BEFORE DISSIPATING. ONSHORE WINDS AND SEAS WILL INCREASE TODAY IN ADVANCE OF AN APPROACHING COLD FRONT FROM THE WEST...WITH EXERCISE CAUTION TO ADVISORY CONDITIONS BEGINNING THIS AFTERNOON OVER THE PANHANDLE WATERS...SPREADING TO THE BIG BEND WATERS THIS EVENING. FINALLY...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY FOR THE PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... THE FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY PRECEDED BY A SQUALL LINE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE STRONG TO SEVERE WEDNESDAY AFTERNOON AND EVENING WITH DAMAGING STRAIGHT-LINE WINDS THE MAIN SEVERE WEATHER THREAT. THERE IS ALSO A POSSIBILITY FOR AN ISOLATED TORNADO OR TWO. ADVISORY CONDITIONS WILL CONTINUE FOR THE MARINE AREA...ALONG WITH A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. FOLLOWING THE FRONTAL PASSAGE...A COOLER AND DRIER AIRMASS WILL DOMINATE THE REGION INTO THE WEEKEND...WITH THE POTENTIAL FOR RED FLAG CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:59 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
| Feb 6, 9:53 AM CST | River Flood Advisory | TAE | Calhoun, Franklin, Gulf, Liberty | 24 hr |
Nearby
High Surf Advisories in Florida, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.